Heavy Snow, Dodge
- When
- February 6, 5:00 AM CST to 5:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Public
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
A low pressure system brought locally heavy snow to parts of southeast Minnesota. 0 inches at the Rochester International Airport (Olmsted County).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A low pressure system brought locally heavy snow to parts of southeast Minnesota. Specific reports included 7.0 inches at Mantorville (Dodge County), 6.8 inches at Preston (Fillmore County) and 6.0 inches at the Rochester International Airport (Olmsted County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 6, 3:35 AM CST, 1 hour 25 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1150 AM CST MON FEB 5 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1150 AM CST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT WINDS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT...RESULTING IN AN IMPROVEMENT UPON THE DANGEROUS WIND CHILLS OF THE PAST FEW DAYS. WIND CHILLS ACROSS THE AREA WILL RANGE FROM 10 TO 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW WILL TRACK INTO MISSOURI ON TUESDAY...MAKING LIGHT SNOW LIKELY ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. AN INCH OR TWO OF LIGHT AND FLUFFY SNOW MAY FALL IN THESE AREAS. SNOW CHANCES WILL BE LESS NORTH AND EAST OF LA CROSSE AS ARCTIC HIGH PRESSURE REMAINS OVER WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY SNOWFALL REPORTS FROM TUESDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7926, 7928, 7927.